Alert archive / Florida / Rip Current Statements in 2014
Rip Current Statement 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this rip current statement at Mar 30, 2014, 9:19 AM CDT for Gulf County, Florida. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 9:19 AM CDT (14:19 UTC)
- Expired
- Mar 30, 2014, 6:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
County Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 97 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731 WHUS42 KTAE 301419 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1019 AM EDT SUN MAR 30 2014 ...THERE IS A HIGH RISK FOR RIP CURRENTS ALONG GULF COUNTY BEACHES TODAY... .SURF HEIGHTS OF 3 TO 4 FEET WILL CONTINUE ALONG GULF COUNTY BEACHES THROUGH EARLY AFTERNOON. ELSEWHERE..LIGHT NORTH TO NORTHWEST WINDS TODAY AND MONDAY ALONG WITH LOWER SURF HEIGHTS WILL SIGNIFICANTLY DIMINISH THE RIP CURRENT THREAT. FLZ114-302300- /O.NEW.KTAE.RP.S.0017.140330T1419Z-140330T2300Z/ COASTAL GULF- 1019 AM EDT SUN MAR 30 2014 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * LOCATION...GULF COUNTY BEACHES * TIMING...UNTIL 7 PM * BEACH FLAGS...RED * SURF...3 TO 4 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT... DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Mar 30, 9:14 AM CDT, 5 minutes earlier.
Area forecast discussion, Mar 30, 9:14 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1014 AM EDT Sun Mar 30 2014
.Update...
The only updates this morning were to expire the small craft
advisory, and upgrade to a high risk for rip currents along Gulf
county beaches upon coordination with local beach patrol.
Otherwise, the forecast remains unchanged.
&&
.Prev Discussion [550 AM EDT]...
.Near Term [Through Today]...
The 09 UTC surface analysis showed a cold front across Central FL,
with an area of higher pressure building across the Southeast.
Vapor imagery and upper air data showed very dry, sinking air
aloft, so it's guaranteed not to rain today. In fact, clouds (if
any) will be few and far between. The GFS and ECMWF forecast the
1000-500mb thickness values to be about 50 m lower than the
airmass ahead of the cold front on Sunday- indicative of a cooler
airmass, but not exceptionally cold. We're forecasting highs in
the upper 60s to lower 70s (despite plenty of sun). Northwest to
North winds may be a little gusty this morning, but begin to
weaken later this afternoon.
.Short Term [Monday Through Tuesday Night]...
Deep layer ridging will be in place through the entire short term
period. The airmass will be very dry and this will result in quite
a variance between daytime and nighttime temperatures. Tonight
will be the coldest night with lows dipping to the upper 30s and
around 40 inland areas, 8 to 10 degrees below normal. Monday night
will be a few degrees warmer with lows around 40 to the mid 40s.
Monday's high temps will be in the upper 70s to around 80 and
around 80 to the mid 80s on Tuesday.
.Long Term [Wednesday Through Sunday]...
Deep layer high pressure will maintain warm and dry weather
across the region through Thursday. Look for daytime highs in the
lower 80s during this period with lows in the upper 40s to lower
50s. Rain chances will return to the forecast for Thursday night
through Saturday as the next frontal system approaches from the
west. Model discrepancies exist concerning how quickly the front
will move east, with the Euro being more progressive than the GFS.
Highest PoPs for this period will be on Friday ranging from 50
northwest to 10 southeast. Daytime temps during this wetter period
will be in the 70s with lows generally 55 to 60 degrees.
.Aviation...
[Through 12Z Monday] We expect unrestricted Vis and Cigs through the
period. NW to N winds 10-14 KT with higher gusts this morning and
early afternoon will gradually diminish and become less gusty late
this afternoon, then nearly calm tonight.
.Marine...
Advisory level winds have subsided, with cautionary levels
expected only for the next couple of hours. Winds will eventually
veer to onshore for the work week as high pressure slides slowly
to the east. Winds and seas will remain low with just a slight
increase on Thursday.
.Fire Weather...
RH values will be near or a little below locally critical values
this afternoon, but other factors (i.e. wind speed, ERC, and fuel
moisture) do not support Red Flag conditions today. With warmer
temperatures expected Monday afternoon, RH values are likely to be
lower than today, which could put Southeast AL near local Red Flag
criteria.
.Hydrology...
Minor flooding is forecast along the Choctawhatchee River at
Caryville early next week. Many rivers remain in action stage, but
no flooding is expected. Rainfall totals ending at 7 am Saturday
morning ranged from 2.5 inches in Southeast Alabama to 1.5 inches
elsewhere. The next chance for rain is Friday.
For the latest river stages and forecasts, please visit:
water.weather.gov/ahps2/index.php?wfo=tae
&&
.Preliminary Point Temps/PoPs...
Tallahassee 72 37 78 39 82 / 0 0 0 0 0
Panama City 68 46 74 51 79 / 0 0 0 0 0
Dothan 69 41 77 46 80 / 0 0 0 0 0
Albany 68 39 77 44 82 / 0 0 0 0 0
Valdosta 71 39 79 43 83 / 0 0 0 0 0
Cross City 71 39 78 42 82 / 0 0 0 0 0
Apalachicola 70 45 71 46 73 / 0 0 0 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...High Rip Current Risk until 8 PM EDT (7 PM CDT) this evening
for Coastal Gulf County.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...HARRIGAN/FOURNIER
SHORT TERM...BARRY
LONG TERM...WOOL
AVIATION...FOURNIER
MARINE...BARRY/HARRIGAN
FIRE WEATHER...FOURNIER
HYDROLOGY...BOLDENThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:28 AM CDT | River Flood Warning | TAE | Walton | 6 days |
Nearby
Rip Current Statements in Florida, 2014Every rip current statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.